Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2025, 6:08 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2025, 6:08 PM MDT (00:08 UTC)
- Expired
- Apr 27, 2025, 7:00 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:25 PM MDT | FUNNEL CLOUD | 6 N Hyannis, NE | Trained spotter reports rotating wall cloud with a couple funnel clouds. |
| Apr 27, 6:42 PM MDT | TORNADO | 9 Nw Whitman, NE | Chaser report of tornado via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:56 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
429
WUUS53 KLBF 280008
SVRLBF
NEC031-075-091-280100-
/O.NEW.KLBF.SV.W.0007.250428T0008Z-250428T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
608 PM MDT Sun Apr 27 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Northeastern Grant County in west central Nebraska...
Northwestern Hooker County in west central Nebraska...
* Until 700 PM MDT.
* At 608 PM MDT, a severe thunderstorm was located near Hyannis, or
31 miles west of Mullen, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hyannis, Whitman, Duluth, and Weir.
This includes the following highways...
Highway 2 between mile markers 146 and 171.
Highway 61 between mile markers 155 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM MDT for north central
and west central Nebraska.
&&
LAT...LON 4193 10167 4204 10182 4224 10165 4204 10128
TIME...MOT...LOC 0008Z 216DEG 18KT 4205 10166
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
425
WWUS53 KLBF 280021
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
621 PM MDT Sun Apr 27 2025
NEC031-075-091-280100-
/O.CON.KLBF.SV.W.0007.000000T0000Z-250428T0100Z/
Cherry NE-Grant NE-Hooker NE-
621 PM MDT Sun Apr 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN CHERRY...NORTHEASTERN GRANT AND NORTHWESTERN HOOKER
COUNTIES...
At 621 PM MDT, a severe thunderstorm was located near Whitman, or 29
miles west of Mullen, moving north at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hyannis, Whitman, and Duluth.
This includes the following highways...
Highway 2 between mile markers 146 and 162.
Highway 61 between mile markers 155 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM MDT for north central
and west central Nebraska.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4196 10171 4204 10182 4224 10165 4207 10134
TIME...MOT...LOC 0021Z 199DEG 17KT 4211 10162
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:58 PM MDT, 1 hour 10 minutes earlier. Its key messages:
- Isolated severe thunderstorms possible this evening.
- Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
- Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 4:58 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 558 PM CDT Sun Apr 27 2025 .KEY MESSAGES... - Isolated severe thunderstorms possible this evening. - Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong. - Warmer temperatures expected Wednesday through Sunday. && .SYNOPSIS... Issued at 310 PM CDT Sun Apr 27 2025 Surface low pressure has deepened to near 994mb near Denver at 20Z, with low pressure extending north into southeast Wyoming and south into southeast Colorado. Southerly winds 15 to 30 mph across southwest and central Nebraska with dewpoints in the mid 50s to near 60. Stratus remains in place east of Gordon through North Platte, with clearing to the west. Imperial was at 83 and Ogallala and Grant 81, with the warmest temperatures at 20Z. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 310 PM CDT Sun Apr 27 2025 Tonight, there is the potential for isolated to scattered severe thunderstorms this evening. A deep upper trough will advance toward the Four Corners region early this evening. This will produce deep cyclogenesis across eastern Colorado into the southern Nebraska panhandle. Abundant moisture will be in place across Nebraska. Stratus has cleared out across far southwest Nebraska and the southeast panhandle. Strong heating underway across eastern Colorado and western Kansas into far southwest Nebraska reaching the low 80s. Surface winds are shown be be backed to a more southeasterly early this evening over the southeast Panhandle, which will be area where low-level convergence and a strong differential heating boundary will develop. This may result in isolated severe storm initiation. further east, across southwest Nebraska, a stronger capping inversion for recent stratus may inhibit storm development. However, while confidence in occurrence of storms as well as locations may be low, this will likely be an impactful event should storms develop. Deep layer shear from 40 to 50kts and surface-based CAPEs from 2000-3000 J/KG are shown across the southern panhandle and southwest Nebraska early evening. This will be sufficient for supercells with all modes of severe weather possible, including large hail, damaging winds and a tornado or two near any storms with localized backed surface winds. The latest CAMs also indicate storms in the western Panhandle moving into the northwest Sandhills mid to late evening. Storm chances will increase north central Nebraska after midnight, with the severe threat expected to diminish. Monday, a pre-frontal surface trough will move through during the morning, bringing gusty westerly winds to 20 to 35 mph in the afternoon. An upper trough moving across the Northern Plains. This will bring chances for showers and thunderstorms across north central Nebraska. Strong deep layer shear will be present, and despite dewpoints in the low 40s, a few strong storms are possible across east of Highway 83 in north central Nebraska during the afternoon and early evening. Much drier air with dewpoints falling into the low to mid 30s will combine with the strong winds to create elevated fire weather conditions, mainly south of Highways 2 and 91. Showers will end Monday night as the system moves east as northerly winds diminish. Lows overnight will fall into the mid to upper 30s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 310 PM CDT Sun Apr 27 2025 Cooler and dry Tuesday in the mid 60s behind the cold front. The next opportunity for showers and storms will be Wednesday afternoon into Wednesday night, as an upper trough moving across the Northern Plains drives a cold front into and trough the area. Highs in the low 70s Wednesday cool to the mid and upper 60s Thursday. Warmer in the Wednesday through Sunday, with low chances for showers and storms Saturday into Sunday, as an upper trough deepens across the western U.S. bringing southwesterly flow aloft to the region. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 558 PM CDT Sun Apr 27 2025 There will isolated to scattered thunderstorms through the late evening hours, mainly across north central Nebraska. LLWS at KLBF 03Z through 06Z with VFR ceilings late evening. Could see a period of -TSRA pass between 06Z-09Z. Southerly winds gusting to 27KT this evening will shift to the west and be light by 09Z. Westerly winds will strengthen by 18Z, gusting to around 25KT during the afternoon. At KVTN, Mainly VFR ceilings tonight. have a prevailing -TSRA 05Z-08Z with showers and thunderstorms increasing in coverage across north central Nebraska. Southerly winds gusting to 27KT this evening will shift to the west and be light by 08Z. Westerly winds will strengthen by 18Z, gusting to around 30KT during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Sun Apr 27 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered severe thunderstorms are possible by late afternoon lasting into the evening across western and north central Nebraska. The main hazard will be large hail, with a secondary hazard of damaging winds, a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions return on Monday afternoon across the area due to gusty westerly winds and low relative humidity. There is also the potential for an isolated severe thunderstorm across far north central Nebraska Monday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 27, 4:28 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM MDT Sun Apr 27 2025
NEZ004-022-023-035-272300-
Sheridan NE-Grant NE-Arthur NE-Garden NE-
428 PM MDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHERN GARDEN AND SOUTH CENTRAL SHERIDAN
COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 26 miles north of Oshkosh,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Rackett, Patterson
Lake, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Mumper, Herman Lake, Jerry Lake, Adams Flats, Tralnor Lake, and
Bourquim Hill.
This includes Highway 2 between mile markers 114 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of and west central Nebraska.
&&
LAT...LON 4212 10229 4165 10196 4161 10260 4170 10264
4174 10264 4174 10266 4176 10267 4180 10268
TIME...MOT...LOC 2227Z 234DEG 32KT 4178 10247
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 27, 5:26 PM MDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
626 PM CDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM Hail 5 SE Ellsworth 42.01N 102.22W
04/27/2025 M1.75 Inch Sheridan NE Public
Report via Spotter Network and NWS Chat.
&&
CRLocal storm report, Apr 27, 5:31 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
631 PM CDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Hail 4 S Hyannis 41.94N 101.76W
04/27/2025 E1.00 Inch Grant NE Public
Multiple reports via social media and NWS
chat.
&&
CRLocal storm report, Apr 27, 5:38 PM MDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
638 PM CDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Funnel Cloud 4 ESE Ellsworth 42.04N 102.21W
04/27/2025 Sheridan NE Storm Chaser
Report of funnel cloud via spotter network
and NWS chat.
&&
CRLocal storm report, Apr 27, 5:51 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
651 PM CDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Tornado 3 SW Bingham 41.99N 102.10W
04/27/2025 Garden NE Storm Chaser
Chaser report of a tornado with pictures.
&&
CRLocal storm report, Apr 27, 6:00 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
700 PM CDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Tornado 2 SW Bingham 42.00N 102.09W
04/27/2025 Garden NE Storm Chaser
Chaser report of another tornado south of
Bingham.
&&
CRThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Apr 27, 6:17 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Apr 27, 6:28 PM MDT | Tornado Warning | LBF | Cherry, Grant | 47 min |
| Apr 27, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 42 min |
| Apr 27, 6:44 PM MDT | Tornado Warning | LBF | Cherry, Grant, Sheridan | 46 min |
| Apr 27, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Apr 27, 7:08 PM MDT | Tornado Warning | LBF | Cherry, Grant | 52 min |
| Apr 27, 7:10 PM MDT | Tornado Warning | LBF | Cherry | 35 min |
| Apr 27, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 27, 7:44 PM MDT | Tornado Warning | LBF | Cherry | 46 min |
| Apr 27, 8:02 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Apr 27, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 23 min |
| Apr 27, 8:18 PM MDT | Special Weather Statement | LBF | Cherry | 27 min |
| Apr 27, 8:23 PM MDT | Tornado Warning | LBF | Cherry | 37 min |
| Apr 27, 8:52 PM MDT | Tornado Warning | LBF | Cherry | 38 min |
| Apr 27, 9:22 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Apr 27, 9:25 PM MDT | Tornado Warning | LBF | Cherry | 50 min |
| Apr 27, 9:43 PM MDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Apr 27, 9:57 PM MDT | Tornado Warning | LBF | Cherry | 48 min |
| Apr 27, 10:20 PM MDT | Special Weather Statement | LBF | Sheridan | 25 min |
| Apr 27, 10:32 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Apr 27, 11:01 PM MDT | Special Weather Statement | LBF | Cherry | 29 min |
| Apr 27, 11:24 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Apr 28, 12:09 AM MDT | Special Weather Statement | LBF | Brown | 66 min |
| Apr 28, 1:33 AM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 57 min |
| Apr 28, 2:11 PM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| Apr 28, 3:07 PM MDT | Special Weather Statement | LBF | Logan, Thomas | 38 min |
| Apr 28, 3:30 PM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Apr 28, 4:19 PM MDT | Special Weather Statement | LBF | Boyd | 26 min |
| Apr 28, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.